MAUDE Adverse Event Report: COOK INC STRANGE CHOLANGIOGRAPHY SET; LQR DISLODGER, STONE BILIARY

COOK INC STRANGE CHOLANGIOGRAPHY SET; LQR DISLODGER, STONE BILIARY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age at time of event was not provided.Patient sex at time of event was not provided.It is unknown if the initial reporter is a health professional.(b)(4).This event is currently under investigation.
 
Event or Problem Description
During a common bile duct expiration procedure, the first gallstone that the surgeon retrieved came easily.The surgeon then re-advanced the basket through the catheter with the graspers and he thinks he may have kinked the wire with his graspers.When he captured the second stone with the basket, he felt some resistance and pulled to retrieve the stone when the basket broke.An incision was made through the common duct and the basket was removed.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation a review of the complaint history, manufacturing instructions, specifications, trends and quality control was conducted during the investigation.The complaint description identified that potentially the root cause was the use of grasper to advance the basket had resulted in a kink."then re-advanced the basket through the catheter with the graspers and he thinks he may have kinked the wire with his graspers".The complaint also specified the device worked once.Indicating that for part of the procedure the device was functional.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.It should be noted there were no other reported complaints for this lot number.Review of production documentation, did not observe any specific issues with current manufacturing controls that may have contributed to this incident.In addition, review of device master record did not observe any non-conformances that may have contributed to this incident.Based upon the available information, user technique may have contributed to this incident, however a definitive root cause cannot be determined.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the risk assessment, no further action is required.
 
Event or Problem Description

Brand Name
STRANGE CHOLANGIOGRAPHY SET
Common Device Name
LQR DISLODGER, STONE BILIARY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5641412
Report Number1820334-2016-00312
Device Sequence Number10774529
Product Code LQR
UDI-Device Identifier00827002091085
UDI-Public(01)00827002091085(17)180809(10)6474447
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-CSRC-7.5D-40-STRANGE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/01/2016
Device Age4 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/09/2016
Supplement Report FDA Received Date09/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;